Alert archive / Michigan / River Flood Warnings in 2008
River Flood Warning 1, NWS Gaylord, MI
NWS Gaylord, MI issued this river flood warning at Jan 8, 2008, 10:02 AM EST for Arenac County, Michigan. It took effect at Jan 8, 2008, 8:30 PM EST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2008, 10:02 AM EST (15:02 UTC)
- In effect from
- Jan 8, 2008, 8:30 PM EST
- Expired
- Jan 10, 2008, 8:12 PM EST
- In force
- 48 hr
- Issued by
- NWS Gaylord, MI
- Flood severity
- Minor
County Arenac County, MI
The radar
The NCL Michigan radar (KAPX), 123 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rifle River near Sterling (STRM4).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KAPX 081502
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1002 AM EST TUE JAN 08 2008
...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.RAINFALL OVER THE PAST 24 HOURS...COMBINED WITH RECENT SNOW MELT AND
EXPECTED ADDITIONAL PRECIPITATION OVER THE NEXT 24 HOURS...IS EXPECTED
TO PUSH THE RIFLE RIVER ABOVE FLOOD STAGE LATER TODAY. RIVER LEVELS
ARE EXPECTED TO CREST SOMETIME THURSDAY MORNING...THEN FALL BACK
BELOW FLOOD STAGE SOMETIME FRIDAY.
SAFETY MESSAGE...
PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE QUICKLY TO
HIGHER GROUND.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION LATER THIS AFTERNOON...OR AS NEW INFORMATION
BECOMES AVAILABLE.
MIC011-090302-
/O.NEW.KAPX.FL.W.0001.080109T0130Z-080111T1708Z/
/STRM4.1.ER.080109T0130Z.080110T0600Z.080111T1108Z.NO/
1002 AM EST TUE JAN 08 2008
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* FLOOD WARNING FOR
THE RIFLE RIVER NEAR STERLING.
* FROM THIS EVENING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9:55 AM TUESDAY THE STAGE WAS 4.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 8.6 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 8.0 FEET...WIDESPREAD FLOODING OF CAMPGROUND AT WHITES
CANOE LIVERY.
$$
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
RIFLE RIVER
STERLING 6 4.6 TUE 10 AM 6.9 8.6 6.6
$$
JPB3 follow-up statements
985
WGUS83 KAPX 082139
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
439 PM EST TUE JAN 08 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.RECENT RAINFALL COMBINED WITH SNOW MELT IS EXPECTED TO PUSH
THE RIFLE RIVER NEAR STERLING OUT OF ITS BANKS OVER THE NEXT
SEVERAL DAYS. POTENTIAL FOR ICE JAMS MAY ALSO EXACERBATE
THE FLOODING CONCERNS.
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION LATER THIS EVENING AS NEW
INFORMATION BECOMES AVAILABLE.
MIC011-090939-
/O.CON.KAPX.FL.W.0001.080109T0130Z-080111T1708Z/
/STRM4.1.ER.080109T0130Z.080110T0600Z.080111T1108Z.NO/
439 PM EST TUE JAN 08 2008
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* FROM THIS EVENING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 4:30 PM TUESDAY THE STAGE WAS 4.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 8.6 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY FRIDAY MORNING. RIVER LEVELS WILL LIKELY
FLUCTUATE DUE TO ICE COVER ON THE RIVER.
* IMPACT...AT 8.0 FEET...WIDESPREAD FLOODING OF CAMPGROUND AT WHITE'S
CANOE LIVERY.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
RIFLE RIVER
STERLING 6 4.4 TUE 04 PM 6.9 8.6 6.6
$$
JPB270
WGUS83 KAPX 090252
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
952 PM EST TUE JAN 08 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.RECENT RAINFALL COMBINED WITH SNOW MELT IS EXPECTED TO PUSH
THE RIFLE RIVER NEAR STERLING OUT OF ITS BANKS OVER THE NEXT
COUPLE OF DAYS. POTENTIAL FOR ICE JAMS MAY ALSO EXACERBATE
THE FLOODING CONCERNS.
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION...WEDNESDAY MORNING...AS NEW
INFORMATION BECOMES AVAILABLE.
MIC011-091452-
/O.EXT.KAPX.FL.W.0001.000000T0000Z-080111T0112Z/
/STRM4.1.ER.080109T0900Z.080110T0000Z.080110T1912Z.NO/
952 PM EST TUE JAN 08 2008
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 PM TUESDAY THE STAGE WAS 4.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY AND CONTINUE TO
RISE TO NEAR 6.8 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY EARLY THURSDAY AFTERNOON.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
BEGINS.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
RIFLE RIVER
STERLING 6 4.4 TUE 09 PM 6.7 5.1 4.0
$$965
WGUS83 KAPX 090910
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
410 AM EST WED JAN 09 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.RECENT RAINFALL COMBINED WITH SNOW MELT IS EXPECTED TO PUSH
THE RIFLE RIVER NEAR STERLING OUT OF ITS BANKS OVER THE NEXT
COUPLE OF DAYS. POTENTIAL FOR ICE JAMS MAY ALSO EXACERBATE
THE FLOODING CONCERNS.
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION...THIS AFTERNOON...AS NEW
INFORMATION BECOMES AVAILABLE.
MIC011-092110-
/O.CON.KAPX.FL.W.0001.000000T0000Z-080111T0112Z/
/STRM4.1.ER.080109T1106Z.080110T0000Z.080110T1912Z.NO/
410 AM EST WED JAN 09 2008
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:00 AM WEDNESDAY THE STAGE WAS 4.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO
RISE TO NEAR 6.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
BEGINS.
$$
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
RIFLE RIVER
STERLING 6 4.6 WED 03 AM 6.7 5.1 4.0
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Jan 8, 6:20 AM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Jan 8, 6:20 AM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
620 AM EST TUE JAN 8 2008
.AVIATION...IFR TO AT TIMES LIFR CIGS/VSBYS ARE EXPECTED THIS
MORNING AT ALL TAF SITES. WIDESPREAD RAIN WILL ONCE AGAIN DEVELOP
ACROSS NRN LOWER MICHIGAN THIS AFTERNOON AND EVENING AHEAD OF
ANOTHER WAVE OF LOW PRESSURE. A MIX WITH AND EVENTUAL CHANGEOVER TO
SNOW IS EXPECTED LATER TONIGHT.
&&
.DISCUSSION...ISSUED 330 AM
MID LEVEL WAVE AND SURFACE RESPONSE THAT PRODUCED HEAVY RAIN ACROSS
NRN MICHIGAN LAST EVENING CONTINUES TO DEPART NE AWAY FROM MICHIGAN.
OUR CWA REMAINS PRECIP-FREE EARLY THIS MORNING IN THE WAKE OF THIS
SYSTEM...ALTHOUGH WIDESPREAD FOG...LOCALLY DENSE...CONTINUES TO
PLAGUE ERN UPR AND NRN LWR MICHIGAN AT THIS EARLY MORNING HOUR. A
LOOK UPSTREAM VIA IR SATELLITE AND REGIONAL RADARS SHOWS A
WELL-DEFINED LINE OF CONVECTION EXTENDING ALONG AND AHEAD OF THE
SURFACE BOUNDARY FROM NW INDIANA THRU CENTRAL ILLINOIS INTO
MISSOURI. CONVECTION IS MOST CONCENTRATED JUST AHEAD OF ANOTHER
(STRONGER) WAVE DEVELOPING OVER SW MISSOURI. JET COUPLING AND STRONG
LOW LEVEL CONVERGENCE WITHIN THIS REGION ARE LENDING SUPPORT FOR
CONVECTION DEVELOPMENT. CONVECTION IS ALSO FUELED BY DEEP
MOISTURE...850 MB THETA E RIDGING AND A PRONOUNCED INSTABILITY AXIS.
PRIMARY FORECAST CONCERNS WILL BE POPS AND THE POTENTIAL FOR
ADDITIONAL HEAVY RAINFALL AS THIS SYSTEM LIFTS NE THRU MICHIGAN
TODAY. ATTENTION THEN TURNS TO PRECIP TYPE CHANGES AND THE POTENTIAL
FOR SOME ACCUMULATING SNOW AS COLD AIR RUSHES BACK INTO MICHIGAN ON
THE BACKSIDE OF THIS SYSTEM TONIGHT.
TODAY...LAST IN A LONG LINE OF UPPER WAVE/SURFACE LOW SYSTEMS WILL
LIFT NE OUT OF SW MISSOURI EARLY THIS MORNING TO SW LOWER MICHIGAN
BY EARLY AFTERNOON TO LAKE HURON BY EVENING. DEEP MOISTURE WILL ONCE
AGAIN SURGE NORTHWARD INTO OUR CWA FROM S TO N THROUGHOUT THE DAY...
SPREADING RAIN BACK INTO THE REGION. JET COUPLING AND STRONG DPVA
WILL REMAIN IN TACT AS THIS SYSTEM MOVES ACROSS MICHIGAN...
PROVIDING AMPLE UPPER SUPPORT FOR PRECIP PRODUCTION. SOME ISENTROPIC
ASCENT (I295) WILL ALSO AVAILABLE FOR ADDITIONAL LIFT. AT THIS
POINT...EXPECT STRONGER CONVECTION (I.E. THUNDER) WILL REMAIN S AND
E OF OUR CWA IN PROXIMITY TO THE 850 MB THETA E RIDGE AND
INSTABILITY AXIS. HOWEVER...DO EXPECT SOME AREAS OF EMBEDDED
MODERATE TO HEAVY RAINFALL...WHICH COULD LEND TO FLOODING POTENTIAL
ESPECIALLY ACROSS OUR SE CWA. WILL MAINTAIN THE FLOOD WATCH FOR THIS
AREA THRU WEDNESDAY. TEMPS WILL ONCE AGAIN BE WELL ABOVE NORMAL
TODAY...WITH HIGHS RANGING FROM AROUND 40 IN ERN UPR MICHIGAN TO THE
LOWER 50S NEAR SAGINAW BAY.
TONIGHT...SURFACE LOW WILL DEEPEN AND SLOW DOWN AS IT MOVES THRU SE
ONTARIO...AND THE 500 MB TROUGH WILL SHARPEN AS IT MOVES INTO
MICHIGAN. DEEP MOISTURE...STRONG LOW LEVEL CYCLONIC FLOW AND UPPER
SUPPORT WILL REMAIN IN TACT THRU THE NIGHT...MAINTAINING CATEGORICAL
POPS THRU THE EVENING AND LIKELY POPS OVERNIGHT. PRECIP TYPE WILL
BECOME AN ISSUE AS THE EVENING PROGRESSES AND CAA BEGINS. MODEL
SOUNDINGS SUGGEST PRECIP WILL REMAIN ALL LIQUID THRU MID EVENING.
RAIN WILL BEGIN TO MIX WITH SNOW ACROSS THE WRN HALF OF OUR CWA BY
LATE EVENING...AND THEN SWITCH TO ALL SNOW ACROSS THE ENTIRE CWA
OVERNIGHT. LOW LEVEL WIND WILL SHIFT TO THE NW. EXPECTED LIMITED
LAKE CONTRIBUTION TO SNOWFALL FOR THE TYPICAL SNOWBELT REGIONS
OVERNIGHT AS DELTA TS RISE TO NEAR 12 C. HOWEVER...SNOWFALL AMOUNTS
SHOULD BE RELATIVELY MINOR (I.E. AN INCH OR TWO). TEMPS WILL FALL
THROUGHOUT THE NIGHT...BOTTOMING OUT IN THE LOWER 30S.
WEDNESDAY AND WEDNESDAY NIGHT...DEEP MOISTURE WILL RAPIDLY EXIT THE
REGION FROM SW TO NE DURING THE MORNING. WILL EXTEND A CHANCE OF
SNOW SHOWERS INTO THE MORNING...WITH ONLY SOME LAKE EFFECT FLURRIES
EXPECTED DURING THE AFTERNOON FOR THE SNOWBELT REGIONS.
OTHERWISE...HIGH PRESSURE...SUBSIDENCE AND DRY AIR WILL BE BUILDING
INTO NRN MICHIGAN. HIGH TEMPS WEDNESDAY AFTERNOON WILL BE IN THE
LOWER TO MID 30S. WEDNESDAY NIGHT STILL LOOKS DRY BUT COLDER...WITH
OVERNIGHT LOWS DIPPING INTO THE 20S.
THURSDAY THRU SATURDAY...DRY WX WILL PERSIST INTO THURSDAY BEFORE
ANOTHER SRN STREAM LOW LIFTS OUT OF THE MISSISSIPPI VALLEY INTO THE
ERN GREAT LAKES ON FRIDAY. WILL NEED TO KEEP AN EYE ON THE TRACK OF
THIS STORM AS THE EVENT DRAWS CLOSER...SPECIFICALLY THE POTENTIAL
FOR ACCUMULATING SNOW IN THE SE HALF OF OUR CWA. FOR NOW...WILL MAKE
SOME MINOR UPWARD ADJUSTMENTS TO POPS FOR THURSDAY NIGHT THRU
SATURDAY...AND BETTER DEFINE POPS AND AMOUNTS AT A LATER TIME.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH WEDNESDAY MORNING
FOR MIZ041-042.
LM...NONE.
LH...NONE.
LS...NONE.
&&Hazardous weather outlook, Jan 8, 3:49 AM EST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 349 AM EST TUE JAN 8 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 091100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 349 AM EST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF LOCALLY DENSE FOG WILL LOWER VISIBILITIES TO A QUARTER OF A MILE AT TIMES ACROSS PORTIONS OF NORTHERN MICHIGAN THIS MORNING. PREVIOUS RAINFALL PLUS ADDITIONAL RAINFALL EXPECTED TODAY AND THIS EVENING...COMBINED WITH RECENT SNOW MELT...WILL RESULT IN AN INCREASED THREAT FOR FLOODING. THE GREATEST RISK FOR FLOODING IS EXPECTED ACROSS NORTHERN LOWER MICHIGAN...PARTICULARLY WITHIN THE MANISTEE AND RIFLE RIVER BASINS. SEE ONGOING FLOOD WATCH AND HYDROLOGIC OUTLOOK FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN INCREASED THREAT FOR FLOODING WILL PERSIST INTO WEDNESDAY... ESPECIALLY WITHIN THE MANISTEE AND RIFLE RIVER BASINS. SEE ONGOING FLOOD WATCH AND HYDROLOGIC OUTLOOK FOR DETAILS. THERE IS THE POTENTIAL FOR ACCUMULATING SNOWFALL THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE RELAY RAINFALL AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 4:18 PM EST | Wind Advisory | APX | Antrim, Benzie, Emmet, Leelanau, Manistee | 11 hr |
Nearby
River Flood Warnings in Michigan, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.